Coronavirus

Hospital halts Sinovac jabs after 40 medical staff suffer side effects

LAMPANG Hospital in the northern province has halted Sinovac vaccination after almost 40 medical staff out of approximately 400 who were vaccinated yesterday (April 21) developed side effects, Matichon said this afternoon (April 22).

The most severe case was a 46-year-old nurse who 15 minutes after getting the jab started feeling dizzy and developed a headache and was immediately treated at the hospital emergency centre.

She later developed chest tightness, more dizziness and vomited twice, face numbness, slurred speech, and weakness in the left limp.

Lampang Hospital contacted cerebrovascular disease specialist Dr. Tasanee Tantirit who prescribed CTA brain scan and rtPA injections in keeping with fast track guidelines for treating a stroke.

Her symptoms improved after the first injection but numbness on the left side still continued and the doctors then gave her a second rtPA injection, after which her condition improved considerably with numbness ending.

This large group of around 400 doctors and other medical personnel was the second batch to receive the Sinovac jabs, with this starting from 10.30 a.m. onwards yesterday.

It was found that around 40 staff members, including the nurse who was severely affected, suffered side effects and among them were doctors, nurses and nursing assistants.

Lampang Hospital therefore immediately halted Sinovac vaccination to further assess the situation.

CAPTION:

Top: Lampang Hospital with the Sinovac vaccine lot number it used pasted across it. Thai headline says, “Almost 40 of them.” Photo: Matichon

Leave a Reply